MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CURVED INCISOR PLUS ELITE BL,4.5MM,; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. CURVED INCISOR PLUS ELITE BL,4.5MM,; SAW, POWERED, AND ACCESSORIES
Model Number 72200036
Health Effect - Clinical Code No Information (3190)
Date of Event 12/18/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that dr.(b)(6) has been experiencing metal shavings, from the shaver, in the joint during his cases.He has seen metal shavings.Generally it happens in his acl and shoulder cases.
 
Additional Manufacturer Narrative
The device was received opened and used.The complaint stated: ¿dr.Has been experiencing metal shavings, from the shaver, in the joint during his cases.He has seen metal shavings.Generally it happens in his acl and shoulder cases¿.Visual inspection shows that this blade is in very good condition.It was functionally tested with a dyonics ep-1 mdu device with an ep-1 and an elite power max handset.It showed no out of the norm observation.There was no binding.The blade ran in forward, reverse and oscillating.It switched between modes with no issue.There was no error messages indicated on the unit power control panel.This complaint could not be replicated.Shedding has been found to be consistent with wear bands created from inadvertent excess side loading pressure being applied to the device.Per precautions: ¿excessive ¿side-loading¿ on the blade during use does not improve cutting performance and in extreme cases may result in wear and degradation of the inner assembly¿ and it also notes: ¿irreversible damage to blades or burrs will result if they are run without the flow of irrigation (dry).¿ this device spins freely and shows no obstruction.The complaint cannot be confirmed.There have been no other reports of this failure mode for this production lot.

Brand Name
CURVED INCISOR PLUS ELITE BL,4.5MM,
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7139291
Report Number1219602-2017-01574
Device Sequence Number1109587
Product Code HAB
UDI-Device Identifier03596010555700
UDI-Public(01)03596010555700(17)220508(10)50663273
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2022
Device Model Number72200036
Device Catalogue Number72200036
Device Lot Number50663273
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2018
Initial Date Received by Manufacturer 12/19/2017
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date12/21/2017
Supplement Report FDA Received Date02/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1